MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3

BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3
Catalog Number 412590
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 20-aug-2024, a customer from chinese taipei notified biomérieux of obtaining overestimated result when testing patient with vidas® d-dimer exclusion ii (ref.30455) in vidas 3 instrument (ref.412590, serial number: (b)(6).The customer analyzed patient sample with vidas® d-dimer exclusion ii (ref.30455) in vidas 3 instrument (ref.412590, serial number: (b)(6), software version: v1.4.0) with the ¿load and go¿ mode and obtained the following results: when the test is performed in the same section with vidas® nt-probnp2 test: 480 ng/ml when the test is performed without any other test in the section: 212 ng/ml according to vidas assay compatibility information, the vidas® d-dimer exclusion ii (ref.30455) and vidas® nt-probnp2 tests could not be processed in the same section because the protocols are different.And in this case, no alarm was triggered by vidas 3 instrument (ref.412590, serial number: (b)(6), software version: v1.4.0).Based on the available information at the time of this assessment, there is no data available regarding a potential patient¿s impact of this issue, or any delayed of results.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was initiated following notification from a customer in china taipei of obtaining overestimated result when testing patient with vidas® d-dimer exclusion ii (ref.30455) on vidas 3 instrument (ref.412590, serial number: (b)(6), software version: 1.4.0).The investigation confirmed that vidas® 3 software version 1.4.0 / 1.4.1 / 1.4.2 / 1.4.3 in "load and go" mode does not check the compatibility of protocols for tests run in the same section.This issue occurred only with vidas® 3 instrument (ref.412590 / 412590u / 412590r) with software versions 1.4.0 / 1.4.1 / 1.4.2 / 1.4.3 in "load and go".The issue is not present in vidas® 3 software version 1.3 and below.The issue is not present when the analysis is launched with the standard mode (analysis created before loading the strip and spr).The issue does not occur if there is other type of error on the section (for example missing calibration, strip already loaded, number of readings by the scanner head on the instrument on the sample is different between analysis in the section.).If there is no other error (like calibration, incorrect spr or strip.), the protocol of the strip on the first position will be used for all the strips even if the protocols are not the same, then results are delivered for all assays.4.Conclusion the investigation confirmed that the protocol compatibility is not verified when several analyses are launched on the same section using the "load and go" mode.Biomérieux assessed the risk associated with this issue and determined that the overall risk is irrelevant.A new software version 1.4.4 is developed to fix this issue and will be released in q4 2024.Until the new software version 1.4.4 is installed, it is recommended to continue to use the "load and go" mode with only one vidas parameter in the same section.

Brand Name
VIDAS® 3
Common Device Name
VIDAS® 3
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
sandra locca-bernard
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key20134302
Report Number9615037-2024-00024
Device Sequence Number17947302
Product Code JJE
UDI-Device Identifier03573026380175
UDI-Public03573026380175
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412590
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown